What causes darkening of skin around the urethra?
Post inflammatory hyper-pigmentation; No STD
Welcome and thanks for posting your query to the forum.
I can understand your concern for darker color around urethra.
Let me first reassure you that it is normal natural phenomenon of the skin and there is nothing abnormal in the same.
To tell you simply, the darkness is due to the activity of melanocytes in the skin. These melanocytes are the cells which regularly produces color/pigment known as melanin in the skin.
These melanocytes are superficially present in the upper skin known as epidermis. This is a tendency in ourselves to get higher activity of these mealnocytes after any minor to major irritation or injury or contact allergy. The aforesaid areas are prone for friction and that causes over production of melanin in the skin. This pigmentation is known as "Post inflammatory hyper-pigmentation" or PIH.
There is no role of any sexually transmitted infection in the same and therefore there is nothing to be worried about the same and no treatment is required.
Just relax about the darker pigmentation and is totally normal natural process.
I hope these informations will relax you. I will be glad to reply any further queries.
Dr Sanjay Kumar Kanodia
MD (Dermatology & Sexually transmitted diseases)
Thank you for your prompt reply.
It's definitely a relief to read all the information you provided.
I did a little research online and they say that applying: retinol cream, or Man1 Man Oil in the affected area, could possibly help. Do you think I should try them?
Retinol can cause strong irritation. Do not try.
Hello young fellow,
Welcome again to the forum and thanks for your follow up.
The skin over the penile area is one of the thinnest in the body and that too over the glans and near the urethra one of the most sensitive one.
Retinol or any other thing or any chemical agents have irritation potential and can cause strong irritation and further complications.
I suggest you to not to try any kind of medication for the simple natural thing. It is a normal physiological process and therefore at some point you may feel bit darkness and at other point of time there can be bit lighter appearance of the skin too.
So do not worry about this simple condition and just relax.
I hope these information's will help you. If you have further queries I will be happy to help or if not then can close the query and rate the answer.
For any future guidance regarding skin conditions you can ask me directly at:
"Wish you good health"
Dr Sanjay Kumar Kanodia
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What causes discharge from urethra
- What is causing irritation near my urethra
- What causes bumps near urethra
- What causes an itchy urethra
- What causes itching in the urethra
- What causes paiful lump in the urethra
- What causes blockage in the urethra
- What causes mild tingling sensation in urethra
- What is the cause of pain in urethra
- What causes bubbles in the urethra